Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 29, NWS Wichita, KS

April 8, 20154 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 8, 2015, 2:35 PM CDT for 4 counties in Kansas. It was in force for 55 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2015, 2:35 PM CDT (19:35 UTC)
Expired
Apr 8, 2015, 3:30 PM CDT
In force
55 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.5 in
Wind
80.0 mph

Counties Chautauqua County, KS, Elk County, KS, Montgomery County, KS, Wilson County, KS

The radar

The Tulsa radar (KINX), 125 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 2:42 PM CDTTSTM WND GST 80Havana, KSLAW ENFORCEMENT REPORTS AN ESTIMATE OF 80 MPH WINDS AND DIME SIZED HAIL.
Apr 8, 2:42 PM CDTHAIL 0.75Havana, KS
Apr 8, 2:58 PM CDTTSTM WND GST 602 S Buxton, KSHEAVY RAIN.
Apr 8, 3:00 PM CDTHAIL 0.752 W Independence, KS
Apr 8, 3:02 PM CDTTSTM WND GST 602 S Buxton, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.6 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2015-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2027 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2015-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 256 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2027 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
824 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
256 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

356 
WUUS53 KICT 081935
SVRICT
KSC019-049-125-205-082030-
/O.NEW.KICT.SV.W.0029.150408T1935Z-150408T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
235 PM CDT WED APR 8 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN SOUTHEASTERN KANSAS...
  EASTERN CHAUTAUQUA COUNTY IN SOUTHEASTERN KANSAS...
  SOUTHWESTERN WILSON COUNTY IN SOUTHEASTERN KANSAS...
  SOUTHEASTERN ELK COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 330 PM CDT

* AT 234 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR MOLINE TO NEAR SEDAN TO NEAR HULAH...MOVING 
  EAST AT 65 MPH.  THIS REPLACES THE PREVIOUS SEVERE THUNDERSTORM 
  WARNING FOR CHAUTAUQUA COUNTY.

  THESE ARE VERY DANGEROUS STORMS. 

  HAZARD...PING PONG SIZE HAIL AND 80 MPH WIND GUSTS. 

  SOURCE...TRAINED WEATHER SPOTTERS. 

  IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL 
           BE DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE 
           DAMAGE AND POWER OUTAGES ARE LIKELY. 

* LOCATIONS IMPACTED INCLUDE...
  COFFEYVILLE...INDEPENDENCE...NEODESHA...FREDONIA...CANEY...
  DEARING...MOLINE...LONGTON...ELK CITY...TYRO...PERU...LIBERTY...ELK
  FALLS...HAVANA...BOLTON...SYCAMORE...NIOTAZE...NEW ALBANY...
  COFFEYVILLE AIRPORT AND BUXTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS ARE PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
 
&&

LAT...LON 3722 9618 3737 9638 3759 9595 3747 9571
      3717 9552 3700 9552 3700 9605
TIME...MOT...LOC 1934Z 252DEG 59KT 3734 9636 3719 9618 3698 9605 

HAIL...1.50IN
WIND...80MPH

$$

COOK
4 follow-up statements
219 
WWUS53 KICT 081943
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
243 PM CDT WED APR 8 2015

KSC019-049-125-205-082030-
/O.CON.KICT.SV.W.0029.000000T0000Z-150408T2030Z/
MONTGOMERY KS-CHAUTAUQUA KS-WILSON KS-ELK KS-
243 PM CDT WED APR 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR MONTGOMERY...EASTERN CHAUTAUQUA...SOUTHWESTERN WILSON AND
SOUTHEASTERN ELK COUNTIES...

AT 242 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ELK FALLS TO 9 MILES SOUTHWEST OF ELK CITY TO CANEY...
MOVING EAST AT 70 MPH.

HAZARD...PING PONG SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
COFFEYVILLE...INDEPENDENCE...NEODESHA...FREDONIA...CANEY...DEARING...
MOLINE...LONGTON...ELK CITY...TYRO...PERU...LIBERTY...ELK FALLS...
HAVANA...BOLTON...SYCAMORE...NIOTAZE...NEW ALBANY...COFFEYVILLE
AIRPORT AND BUXTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THESE STORMS ARE PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
 
&&

LAT...LON 3722 9618 3737 9638 3759 9595 3747 9571
      3717 9552 3700 9552 3700 9605
TIME...MOT...LOC 1942Z 251DEG 59KT 3735 9619 3722 9605 3701 9592 

HAIL...1.50IN
WIND...70MPH

$$

BILLINGS WRIGHT
470 
WWUS53 KICT 081950
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
250 PM CDT WED APR 8 2015

KSC019-049-125-205-082030-
/O.CON.KICT.SV.W.0029.000000T0000Z-150408T2030Z/
MONTGOMERY KS-CHAUTAUQUA KS-WILSON KS-ELK KS-
250 PM CDT WED APR 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR MONTGOMERY...EASTERN CHAUTAUQUA...SOUTHWESTERN WILSON AND
SOUTHEASTERN ELK COUNTIES...

AT 250 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LONGTON TO NEAR ELK CITY TO NEAR TYRO...MOVING
EAST AT 70 MPH.

THESE ARE VERY DANGEROUS STORMS.

HAZARD...HALF DOLLAR SIZE HAIL AND 80 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE 
         DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND 
         POWER OUTAGES ARE LIKELY. 

LOCATIONS IMPACTED INCLUDE...
COFFEYVILLE...INDEPENDENCE...NEODESHA...FREDONIA...CANEY...DEARING...
MOLINE...LONGTON...ELK CITY...TYRO...PERU...LIBERTY...ELK FALLS...
HAVANA...BOLTON...SYCAMORE...NIOTAZE...NEW ALBANY...COFFEYVILLE
AIRPORT AND BUXTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THESE STORMS ARE PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
 
&&

LAT...LON 3722 9618 3737 9638 3759 9595 3747 9571
      3717 9552 3700 9552 3700 9605
TIME...MOT...LOC 1950Z 251DEG 59KT 3742 9601 3727 9588 3705 9578 

HAIL...1.25IN
WIND...80MPH

$$

BILLINGS WRIGHT
132 
WWUS53 KICT 081957
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
257 PM CDT WED APR 8 2015

KSC019-082007-
/O.CAN.KICT.SV.W.0029.000000T0000Z-150408T2030Z/
CHAUTAUQUA KS-
257 PM CDT WED APR 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHAUTAUQUA COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3730 9596 3732 9604 3748 9616 3759 9595
      3747 9571 3717 9552 3700 9552 3700 9597
TIME...MOT...LOC 1957Z 252DEG 59KT 3745 9590 3730 9577 3708 9567 

$$

KSC049-125-205-082030-
/O.CON.KICT.SV.W.0029.000000T0000Z-150408T2030Z/
MONTGOMERY KS-WILSON KS-ELK KS-
257 PM CDT WED APR 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR MONTGOMERY...SOUTHWESTERN WILSON AND SOUTHEASTERN ELK COUNTIES...

AT 257 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF FREDONIA TO 5 MILES NORTHWEST OF
INDEPENDENCE TO NEAR DEARING...MOVING EAST AT 70 MPH.

THESE ARE VERY DANGEROUS STORMS.

HAZARD...HALF DOLLAR SIZE HAIL AND 80 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE 
         DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND 
         POWER OUTAGES ARE LIKELY. 

LOCATIONS IMPACTED INCLUDE...
COFFEYVILLE...INDEPENDENCE...NEODESHA...FREDONIA...CANEY...DEARING...
LONGTON...ELK CITY...TYRO...LIBERTY...HAVANA...BOLTON...SYCAMORE...
NEW ALBANY...COFFEYVILLE AIRPORT...BUXTON...INDEPENDENCE AIRPORT...
ELK CITY LAKE AND ELK CITY STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THESE STORMS ARE PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
 
&&

LAT...LON 3730 9596 3732 9604 3748 9616 3759 9595
      3747 9571 3717 9552 3700 9552 3700 9597
TIME...MOT...LOC 1957Z 252DEG 59KT 3745 9590 3730 9577 3708 9567 

HAIL...1.25IN
WIND...80MPH

$$

BILLINGS WRIGHT
560 
WWUS53 KICT 082014
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
314 PM CDT WED APR 8 2015

KSC049-082021-
/O.CAN.KICT.SV.W.0029.000000T0000Z-150408T2030Z/
ELK KS-
314 PM CDT WED APR 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ELK COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3758 9596 3759 9595 3747 9571 3717 9552
      3700 9552 3700 9597
TIME...MOT...LOC 2011Z 252DEG 59KT 3752 9563 3737 9550 3715 9540 

$$

KSC125-205-082030-
/O.CON.KICT.SV.W.0029.000000T0000Z-150408T2030Z/
MONTGOMERY KS-WILSON KS-
314 PM CDT WED APR 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR MONTGOMERY AND SOUTHWESTERN WILSON COUNTIES...

AT 311 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ALTOONA TO 7 MILES NORTH OF CHERRYVALE TO NEAR MOUND
VALLEY...MOVING EAST AT 70 MPH.

THESE ARE VERY DANGEROUS STORMS.

HAZARD...HALF DOLLAR SIZE HAIL AND 80 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE 
         DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND 
         POWER OUTAGES ARE LIKELY. 

LOCATIONS IMPACTED INCLUDE...
COFFEYVILLE...INDEPENDENCE...NEODESHA...FREDONIA...CANEY...DEARING...
ELK CITY...TYRO...LIBERTY...HAVANA...BOLTON...SYCAMORE...NEW
ALBANY...COFFEYVILLE AIRPORT...BUXTON...INDEPENDENCE AIRPORT...ELK
CITY LAKE AND ELK CITY STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THESE STORMS ARE PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
 
&&

LAT...LON 3758 9596 3759 9595 3747 9571 3717 9552
      3700 9552 3700 9597
TIME...MOT...LOC 2011Z 252DEG 59KT 3752 9563 3737 9550 3715 9540 

HAIL...1.25IN
WIND...80MPH

$$

BILLINGS WRIGHT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 12:43 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Apr 8, 12:43 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1243 PM CDT WED APR 8 2015

.MESOSCALE DISCUSSION...
ISSUED AT 1245 PM CDT WED APR 8 2015

FRONT NOW DRIFTING SOUTHEAST AND IS LOCATED FROM KK68-KWDG.
INSPECTION OGT HE WSR-88D DATA SHOWS THE FRONT FROM ROSALIA-
MULVANE-BLUFF CITY. INFLECTION POINT SEEMS TO HAVE DEVELOPED NEAR
MULVANE.

FIRST ROUND OF CONVECTION NOW MOVING ACROSS NORTHERN OKLAHOMA AND
INCREASING IN INTENSITY. THE LATEST HRRR/RAP RUNS SHOW THIS WELL
AND BRING CONVECTION NORTHEAST FROM THAT LOCATION. THE MAIN THREAT
CONTINUES TO BE LARGE HAIL AND WIND DAMAGE. THE LARGE HAIL
PARAMETER DOES SUGGEST SIGNIFICANT HAIL POTENTIAL.

THE RAP CONTINUES TO SHOW A RETROGRADING BOUNDARY WITH A
SIGNIFICANT INCREASE OF LOW LEVEL CAPE. THIS IN CONJUNCTION WITH
THE INCREASE IN SHEAR FROM THE INCOMING DISTURBANCE COUPLED WITH
THE LOW LEVEL JET WILL PRODUCE A SCENARIO VERY FAVORABLE FOR
TORNADIC SUPERCELLS.

WHAT HAS BEEN CONSISTENT HAS BEEN THE CONTINUED FOCUS ON AN AREA
THAT INCLUDES COWLEY...SUMNER...AND SOUTHERN BUTLER COUNTIES WHERE
THESE SIGNIFICANT INGREDIENTS ALL COME TOGETHER. THIS IS ONLY NWP
GUIDANCE...BUT THE CONSISTENCY HAS REMAINED AND IS WORTH
MENTIONING.

MOREOVER...THE RAP CONTINUES TO SHOW A HIGH LIKELIHOOD OF
TORNADOES CONTINUING AFTER DARK. PRETTY GOOD CONFIDENCE IN THIS
SCENARIO.

KRC

&&

.SYNOPSIS...
ISSUED AT 332 AM CDT WED APR 8 2015

WATER VAPOR IMAGERY SHOWS A STRONG SHORTWAVE TRACKING OVER THE
CENTRAL GREAT BASIN. AT THE SURFACE...LOW PRESSURE IS SITUATED
OVER SE CO WITH THE SYNOPTIC FRONT STRETCHING FROM JUST NORTH OF
KGAG TO BETWEEN KCNU AND KPPF. MEANWHILE...A LOSE DRYLINE EXTENDS
ACROSS THE OK PANHANDLE AND INTO WEST TX.

&&

.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 332 AM CDT WED APR 8 2015

ELEVATED STORMS DEVELOPED A COUPLE HOURS AGO OVER THE FLINT HILLS
IN RESPONSE TO A RAPID INCREASE IN MOISTURE TRANSPORT IN THE
850-700MB LAYER. THIS ACTIVITY SHOULD FOR THE MOST PART STAY
NORTHEAST OF THE FORECAST AREA.

SIGNIFICANT SEVERE STORMS STILL LOOK LIKELY THIS AFTERNOON AND
EVENING. CURRENTLY HAVE A LEAN TO THE RAP13 DUE TO ITS PERFORMANCE
WITH THE CONVECTION THAT OCCURRED OVER THE LAST SEVERAL HOURS OVER
SE KS. IN ADDITION...IT SEEMS TO BE DOING A DECENT JOB CAPTURING
THE CURRENT ELEVATED CONVECTION. THE GFS LIFTS THE WARM FRONT
MUCH FURTHER NORTH COMPARED TO THE NAM AND RAP WITH THE FRONT
ALONG I-70. MEANWHILE THE RAP AND NAM LIFT THE FRONT TO JUST NORTH
OF KICT TO SOUTH OF KSLN.

CURRENT THINKING IS THAT THE TRIPLE POINT BY LATE AFTERNOON WILL
BE SITUATED JUST SOUTHWEST OF THE FORECAST AREA NEAR OR JUST NORTH
OF KGAG WITH THE SYNOPTIC FRONT EXTENDING TO THE NORTHEAST NEAR
KICT AND THEN TO NEAR KEMP. WATER VAPOR IMAGERY SHOWS A LEAD
IMPULSE/JET MAX OVER NORTHERN BAJA. EXPECTING STORMS TO DEVELOP
NEAR THE TRIPLE POINT AS THIS FEATURE MOVES OUT OF THE SOUTHERN
HIGH PLAINS. ADDITIONAL DEVELOPMENT CAN THEN BE EXPECTED NORTHEAST
ALONG THE SYNOPTIC FRONT. IT SEEMS WITH EACH MODEL RUN THE DEEP
LAYER SHEAR HAS INCREASED SLIGHTLY AND THE 00Z RUNS WERE NO
EXCEPTION...WITH AROUND 50KTS OF 0-6KM SHEAR AND 65-80KTS OF
0-8KM SHEAR OVER SOUTH CENTRAL KS. THESE SHEAR VALUES WILL COMBINE
WITH 2000-3000J/KG OF CAPE TO ALLOW ANY STORM THAT DEVELOPS TO
QUICKLY BECOME SEVERE. THE SCARY PART IS THAT WITH THE
RETREATING DRYLINE AFTER 00Z...THE ENVIRONMENT ACTUALLY BECOMES
MORE FAVORABLE AFTER DARK AS WINDS BACK AND THE LOW LEVEL JET GETS
GOING. SO NOT OUT OF THE QUESTION TO GET A TORNADO AFTER DARK OVER
SOUTH CENTRAL KS. THE BEST TORNADO POTENTIAL TONIGHT LOOKS TO BE
SOUTH OF HIGHWAY 50 AND WEST OF HIGHWAY 99. IF THE NAM AND RAP13
VERIFIES...SEVERE STORMS OVER CENTRAL KS WOULD BE LESS LIKELY.

BY 12Z THU...THE SHORTWAVE WILL BE TRACKING ACROSS NORTHERN
KS/NEBRASKA WITH THE SYNOPTIC FRONT CATCHING UP TO THE DRYLINE AND
SURGING EAST. WHILE THERE MAYBE SOME REMNANT STORMS OVER SE KS
AROUND SUNRISE...THE BULK OF THE ACTIVITY AFTER 15Z THU WILL BE
EAST OF THE FORECAST AREA. IT NOW LOOKS LIKE THE BETTER CHANCES
FOR PRECIP ON THE BACKSIDE OF THIS SYSTEM SHOULD STAY NORTH OF THE
FORECAST AREA THU.

.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 332 AM CDT WED APR 8 2015

A LARGE AREA OF HIGH PRESSURE WILL ENCOMPASS THE PLAINS FOR FRI
WITH TEMPS FINALLY GETTING BACK TO SEASONAL VALUES. BOTH THE GFS
AND ECMWF BRING A SOUTHERN STREAM SYSTEM OUT OF THE BAJA REGION
AND INTO WEST TX BY SUN EVENING. WARM ADVECTION AHEAD OF THIS
SYSTEM MAY BRING SOME SCATTERED SHOWERS AND STORMS SAT BUT THE
BETTER PRECIP CHANCES LOOK TO ARRIVE SUN NIGHT AND CONTINUE
THROUGH MON WHEN THE IMPULSE LIFTS ACROSS THE PLAINS. THE GFS HAS
THIS FEATURE QUITE A BIT FURTHER WEST COMPARED TO THE ECMWF WHICH
RESULTS IN THE ECMWF BEING THE WETTER SOLUTION.

LAWSON

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1208 PM CDT WED APR 8 2015

CONVECTION NOW DEVELOPING OVER OKLAHOMA WILL MOVE NORTHEAST INTO
THE AIRSPACE AND CONTINUE WITH SEVERAL ROUNDS THROUGH 6Z. THIS
WILL AFFECT ALL AIRPORTS AND FIELDS ALONG AND SOUTHEAST OF KSLN-
KVNX. THESE STORMS WILL BE SEVERE AND SHOULD BE AVOIDED.

FOG...WHICH CONTINUES TO AFFECT KHUT...KRSL...KSLN HAS BEEN SLOW
TO BURN OFF. THINK IT SHOULD BE GONE BY 21Z. VFR CONDITIONS SHOULD
PERSIST THROUGH 03Z...WITH FOG REDEVELOPMENT THERE POSSIBLE
THROUGH 12Z.

THE COLD FRONT WILL CLEAR THE AREA BY 14Z.

&&

.FIRE WEATHER...
ISSUED AT 332 AM CDT WED APR 8 2015

MAIN FIRE WEATHER CONCERNS LOOK TO ON THURSDAY.

EVEN WITH PLENTY OF LOW LEVEL MOISTURE...VERY HIGH FIRE DANGER
WILL BE IN PLACE OVER SOUTH CENTRAL AND SE KS DUE TO GUSTY SOUTH
WINDS. HOWEVER...THE CRITICAL FIRE WEATHER DAY LOOKS TO BE THU.
THIS IS WHEN STRONG NW WINDS WILL BE IN PLACE BY THE AFTERNOON
HOURS ALONG WITH RH'S IN THE 35-45% RANGE. WIND SPEEDS THU
AFTERNOON WILL BE IN THE 20-30 MPH RANGE WITH HIGHER GUSTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    83  56  71  38 /  30  30  10   0
HUTCHINSON      75  52  67  37 /  30  20  10   0
NEWTON          77  54  67  38 /  40  30  10   0
ELDORADO        83  60  69  40 /  40  40  10  10
WINFIELD-KWLD   85  61  72  41 /  40  30  10   0
RUSSELL         64  46  63  35 /  20  20  10  10
GREAT BEND      69  46  64  35 /  20  10  10   0
SALINA          67  50  65  35 /  30  30  20  10
MCPHERSON       70  51  66  36 /  30  30  10  10
COFFEYVILLE     82  65  76  43 /  40  40  30  10
CHANUTE         78  64  73  41 /  40  50  30  10
IOLA            78  63  72  40 /  40  50  30  10
PARSONS-KPPF    81  64  74  42 /  40  50  30  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 8, 1:12 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
112 PM CDT WED APR 8 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-091815-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
112 PM CDT WED APR 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS CENTRAL OKLAHOMA VERY
EARLY THIS AFTERNOON AND MOVE NORTHEAST. THESE WILL AFFECT AREAS
ALONG AND EAST OF THE KANSAS TURNPIKE BEGINNING AFTER 2 PM. VERY
LARGE HAIL TO BASEBALLS AND WINDS TO 75 MPH ARE POSSIBLE WITH
THESE STORMS.

ADDITIONAL STORMS WILL DEVELOP ACROSS SOUTH-CENTRAL KANSAS THIS
EVENING AROUND 5 TO 7 PM. THESE WILL OCCUR AS CONDITIONS MOVE
TOWARD A VERY FAVORABLE ENVIRONMENT FOR TORNADOES...SOME OF WHICH
MAY BE SIGNIFICANT. THESE STORMS WILL ALSO INCLUDE THE POTENTIAL
FOR BASEBALL SIZE HAIL AND 70 MPH WINDS. THIS TORNADO THREAT WILL
CONTINUE AFTER DARK AS THE STORMS MOVE NORTHEAST INTO EASTERN
KANSAS.

VERY HIGH FIRE DANGER WILL BE IN PLACE THIS AFTERNOON FOR
LOCATIONS SOUTHEAST OF THE KANSAS TURNPIKE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW STORMS WILL BE POSSIBLE OVER FAR SOUTHEAST KANSAS THURSDAY
WITH A FEW STRONG STORMS POSSIBLE. STORMS WILL THEN RETURN TO THE
FORECAST FOR SATURDAY THROUGH THE WEEKEND.

VERY HIGH FIRE DANGER WILL OVERSPREAD THE ENTIRE AREA FOR THURSDAY
AFTERNOON DUE TO GUSTY NORTHWEST WINDS AND AGAIN SATURDAY
AFTERNOON FOR CENTRAL KANSAS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NEEDED THIS AFTERNOON AND EVENING
FOR ALL OF SOUTH CENTRAL AND SOUTHEAST KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KRC

In the hours before

Local storm report, Apr 8, 2:17 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
217 PM CDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 PM     TSTM WND GST     CEDAR VALE              37.11N 96.50W
04/08/2015  E70 MPH          CHAUTAUQUA         KS   LAW ENFORCEMENT

&&

VJP
Local storm report, Apr 8, 2:18 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
218 PM CDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0217 PM     TSTM WND GST     WSW CEDAR VALE          37.11N 96.50W
04/08/2015  E60.00 MPH       CHAUTAUQUA         KS   TRAINED SPOTTER

&&

JAS
Local storm report, Apr 8, 2:21 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
221 PM CDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0219 PM     HAIL             CEDAR VALE              37.11N 96.50W
04/08/2015  E1.00 INCH       CHAUTAUQUA         KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS QUARTER SIZED HAIL AND WINDS OF
            70 TO 75 MPH.

0219 PM     TSTM WND GST     CEDAR VALE              37.11N 96.50W
04/08/2015  E75 MPH          CHAUTAUQUA         KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS WINDS ESTIMATES OF 70 TO 75 MPH.

&&

VJP
Local storm report, Apr 8, 2:31 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
231 PM CDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0217 PM     TSTM WND GST     SEDAN                   37.13N 96.18W
04/08/2015  E80 MPH          CHAUTAUQUA         KS   CO-OP OBSERVER

            WINDS 75 TO 80 MPH. HEAVY RAIN WITH VISIBILITIES VERY
            LOW.

&&

JAS
Local storm report, Apr 8, 2:33 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
233 PM CDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND GST     SEDAN                   37.13N 96.18W
04/08/2015  E80.00 MPH       CHAUTAUQUA         KS   CO-OP OBSERVER

            WINDS 75 TO 80 MPH. HEAVY RAIN WITH VISIBILITIES VERY
            LOW.

&&

VJP
Local storm report, Apr 8, 2:35 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
235 PM CDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             3 N SEDAN               37.17N 96.18W
04/08/2015  E0.75 INCH       CHAUTAUQUA         KS   TRAINED SPOTTER

&&

VJP

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 8:33 PM CDTSpecial Weather StatementICTWilson27 min
Apr 7, 8:43 PM CDTSevere Thunderstorm WarningICTNeosho, Wilson47 min
Apr 7, 8:49 PM CDTSpecial Weather StatementICTAllen11 min
Apr 7, 9:02 PM CDTTornado WarningICTNeosho, Wilson28 min
Apr 7, 9:29 PM CDTSevere Thunderstorm WarningICTNeosho, Wilson46 min
Apr 7, 9:38 PM CDTSpecial Weather StatementICTAllen22 min
Apr 7, 10:04 PM CDTAreal Flood WarningICTNeosho, Wilson5 hr
Apr 7, 10:16 PM CDTTornado WarningICTLabette, Montgomery, Neosho, Wilson29 min
Apr 7, 10:45 PM CDTTornado WarningICTLabette, Montgomery, Neosho, Wilson30 min
Apr 7, 11:14 PM CDTTornado WarningICTLabette, Montgomery31 min
Apr 7, 11:41 PM CDTSevere Thunderstorm WarningICTLabette, Montgomery, Neosho, Wilson49 min
Apr 8, 12:25 AM CDTSevere Thunderstorm WarningICTLabette50 min
Apr 8, 12:29 AM CDTAreal Flood WarningICTLabette5 hr
Apr 8, 5:09 AM CDTSpecial Weather StatementICTNeosho36 min
Apr 8, 5:17 AM CDTSevere Thunderstorm WarningICTAllen, Neosho28 min
Apr 8, 1:48 PM CDTSpecial Weather StatementICTChautauqua57 min
Apr 8, 1:56 PM CDTSevere Thunderstorm WarningICTChautauqua, Cowley49 min
Apr 8, 3:06 PM CDTSevere Thunderstorm WarningICTAllen, Labette, Montgomery, Neosho, Wilson, Woodson39 min
Apr 8, 3:18 PM CDTSevere Thunderstorm WarningICTAllen, Woodson42 min
Apr 8, 3:42 PM CDTSevere Thunderstorm WarningICTAllen, Neosho21 min
Apr 8, 3:58 PM CDTSevere Thunderstorm WarningICTAllen17 min
Apr 8, 4:47 PM CDTSpecial Weather StatementICTChautauqua28 min
Apr 8, 5:05 PM CDTSpecial Weather StatementICTGreenwood25 min
Apr 8, 5:26 PM CDTSpecial Weather StatementICTGreenwood34 min
Apr 8, 5:40 PM CDTSpecial Weather StatementICTKingman35 min
Apr 8, 5:50 PM CDTSevere Thunderstorm WarningICTKingman, Reno22 min
Apr 8, 6:00 PM CDTSpecial Weather StatementICTWilson30 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.